Alert archive / North Carolina / Flash Flood Warnings in 2008

Flash Flood Warning 76, NWS Raleigh, NC

September 6, 20088 counties in North Carolina

NWS Raleigh, NC issued this flash flood warning at Sep 6, 2008, 2:27 AM EDT for 8 counties in North Carolina. It was in force for 6 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 6, 2008, 2:27 AM EDT (06:27 UTC)
Expired
Sep 6, 2008, 8:30 AM EDT
In force
6 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

Counties Chatham County, NC, Durham County, NC, Franklin County, NC, Granville County, NC, Orange County, NC, Person County, NC, Vance County, NC, Warren County, NC

The radar

The Raleigh/Durham radar (KRAX), 45 km from the middle of the area, began a volume at 06:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 6, 4:45 AM EDTFLASH FLOOD4 Nw Gorman, NCA DOT CREW WAS DISPATCHED DUE TO HIGH STANDING WATER ON SNOWHILL AND SNOWVALLEY ROADS.
Sep 6, 4:55 AM EDTFLASH FLOOD3 Sse Gorman, NCA DOT CREW WAS DISPATCHED TO MINERAL SPRINGS AND FLETCHERS CHAPEL ROAD DUE TO HIGH STANDING WATER ON ROAD.
Sep 6, 8:00 AM EDTFLASH FLOOD1 Wsw Durham, NCFLOODING OF SPORTS FIELDS AT DURHAM ACADEMY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 138 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 6.5 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2008-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 36 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2008-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
36 J/kg
Mixed-layer CIN
-133 J/kg
Mixed-layer LCL
601 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KRAH 060627
FFWRAH
NCC037-063-069-077-135-145-181-185-061230-
/O.NEW.KRAH.FF.W.0076.080906T0627Z-080906T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
227 AM EDT SAT SEP 6 2008

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CHATHAM COUNTY IN CENTRAL NORTH CAROLINA
  DURHAM COUNTY IN CENTRAL NORTH CAROLINA
  ORANGE COUNTY IN CENTRAL NORTH CAROLINA
  FRANKLIN COUNTY IN CENTRAL NORTH CAROLINA
  VANCE COUNTY IN CENTRAL NORTH CAROLINA
  PERSON COUNTY IN CENTRAL NORTH CAROLINA
  GRANVILLE COUNTY IN CENTRAL NORTH CAROLINA
  WARREN COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 830 AM EDT

* AT 224 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
BANDS OF HEAVY RAIN ASSOCIATED WITH TROPICAL STORM HANNA ADVANCING 
NORTHWEST AT 30 MPH INTO WARREN... GRANVILLE... PERSON... VANCE... 
FRANKLIN... ORANGE... DURHAM AND CHATHAM COUNTIES. RAINFALL RATES OF 
1 TO 1.5 INCHES PER HOUR WILL INCREASE TO BETWEEN 2 AND 3 INCHES PER 
HOUR WITH THE HEAVIEST BANDS. RAINFALL AMOUNTS OF BETWEEN 3 AND 5 
INCHES ARE EXPECTED WITH LOCALLY 7 INCHES BY 830 AM. THIS WILL 
RESULT IN FLASH FLOODING. 

* LOCATIONS THREATENED WITH FLOODING INCLUDE WARRENTON...SILER
  CITY...ROXBORO...ROUGEMONT...PITTSBORO...OXFORD...NORLINA...
  LOUISBURG...KITTRELL...HILLSBOROUGH...HENDERSON...GOLDSTON...
  FRANKLINTON...DURHAM...CREEDMOOR...CHAPEL HILL...CARRBORO...BUTNER
  AND BUNN.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3655 7789 3628 7795 3582 7825 3602 7851
      3607 7874 3595 7872 3586 7883 3586 7890
      3577 7895 3561 7900 3558 7894 3553 7896
      3562 7914 3554 7927 3553 7955 3583 7954
      3584 7924 3622 7926 3624 7916 3655 7915

$$

BADGETT
1 follow-up statement
000 
WGUS72 KRAH 060816
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
416 AM EDT SAT SEP 6 2008

NCC037-063-069-077-135-145-181-185-061230-
/O.CON.KRAH.FF.W.0076.000000T0000Z-080906T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHATHAM NC-DURHAM NC-ORANGE NC-FRANKLIN NC-VANCE NC-PERSON NC-
GRANVILLE NC-WARREN NC-
416 AM EDT SAT SEP 6 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 AM EDT FOR
WARREN...GRANVILLE...PERSON...VANCE...FRANKLIN...ORANGE...DURHAM AND
CHATHAM COUNTIES...

AT 413 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE BANDS OF MODERATE TO HEAVY RAIN TRAINING FROM SOUTHEAST TO 
NORTHWEST ACROSS THE NORTHERN PIEDMONT. RAINFALL RATES OF BETWEEN 1 
AND 2 INCHES PER HOUR WILL CONTINUE OVER CHATHAM... ORANGE... 
DURHAM... AND PERSON COUNTIES THROUGH 700 AM. ADDITIONAL RAINFALL 
AMOUNTS OF BETWEEN 3 AND 5 INCHES ARE LIKELY BEFORE THE RAIN TAPERS 
OFF LATER THIS MORNING. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CARRBORO...
WARRENTON...ROXBORO...ROUGEMONT...OXFORD...NORLINA...LOUISBURG...
KITTRELL...HILLSBOROUGH...HENDERSON...FRANKLINTON...DURHAM...CREEDMOOR
...CHAPEL HILL...BUTNER AND BUNN.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3655 7789 3628 7795 3582 7825 3602 7851
      3607 7874 3595 7872 3586 7883 3586 7890
      3577 7895 3561 7900 3558 7894 3553 7896
      3562 7914 3554 7927 3553 7955 3583 7954
      3584 7924 3622 7926 3624 7916 3655 7915

$$

BADGETT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Sep 6, 2:10 AM EDT, 17 minutes earlier.

Area forecast discussion, Sep 6, 2:10 AM EDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
210 AM EDT SAT SEP 6 2008

.SYNOPSIS...

TROPICAL STORM HANNA IS EXPECTED TO TRACK ALONG FROM SOUTH TO NORTH
ALONG THE I-95 CORRIDOR SATURDAY MORNING THROUGH EARLY AFTERNOON.
THE STORM WILL MOVE RAPIDLY NE... AWAY FROM THE REGION SATURDAY
AFTERNOON. MUCH MORE TRANQUIL WEATHER WILL RETURN SATURDAY NIGHT
THROUGH EARLY NEXT WEEK.
&&

.NEAR TERM /THROUGH SATURDAY NIGHT/...
AS OF 1050 PM FRIDAY...

LITTLE CHANGE REQUIRED TO NEAR TERM FORECAST.

LATEST TRACK OF HANNA TAKES THE  CENTER ALONG THE I-95 CORRIDOR
SATURDAY MORNING WITH CENTER BETWEEN FAYETTEVILLE AND CLINTON AT 8
AM. CURRENT PLACEMENT OF HIGH WIND WARNING/ADVISORY LOOKS GOOD.
EXPECT TO SEE AN SUBSTANTIAL INCREASE IN WINDS OVER THE SE COUNTIES
AFTER 06Z...MORE SO BY 09Z. MODERATE TO HEAVY RAIN NOW OCCURRING
OVER THE COASTAL PLAN IN A ZONE OF STRONG SPEED CONFLUENCE AT H7
(PER LATEST 00Z ANALYSIS). EXPECT THIS BAND TO ROTATE INTO THE
TRIANGLE/HIGHWAY 1 CORRIDOR SHORTLY AND PERSIST THROUGH 2 AM.  STILL
APPEARS THAT BULK OF HEAVY RAIN WILL OCCUR ACROSS CENTRAL NC BETWEEN
06-12Z.

TORNADO THREAT WILL INCREASE ALONG AND EAST OF I-95 AS THE NIGHT
PROGRESSES. CURRENTLY SEEING 0-1KM STORM RELATIVE HELICITY UP TO 250
M2/S2 INTO THE SE COUNTIES WITH VALUES IN EXCESS OF 400 M2/S2 NEAR
THE SE COAST. EARLIER WARNINGS ISSUED TO THE EAST OF OUR COUNTY
WARNING AREA HAVE YIELDED NO VERIFICATION AS OF 03Z IN SPITE OF
IMPRESSIVE LOOKING RADAR SIGNATURES.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
AS OF 225 PM FRIDAY...

FORECAST WILL BE DRY AT THIS TIME. AM NOT YET CONFIDENT ENOUGH IN
THE POSITION OF THE INVERTED SURFACE TROUGH SUNDAY TO HAVE MORE
THAN TINY RAIN CHANCES IN THE SOUTHEAST DURING THE AFTERNOON. WIND
FIELD IS WEAK MONDAY ANY PRECIPITATION IS LIKELY TO BE MORE
CONFINED TO THE SEABREEZE.

AFTERNOON TEMPERATURES UPPER 80S TO LOWER 90S. OVERNIGHT LOWS 65
TO 70.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
AS OF 220 PM FRIDAY...

A WEAK FRONT WILL BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS
TUESDAY AND TUESDAY NIGHT. HIGH PRESSURE TO THE NORTH THEN
CONTROLS THE REMAINDER OF THE PERIOD. AFTERNOON HIGH TEMPERATURES
MID 80S TUESDAY THEN SLIPPING TO NEAR NORMAL AT 80 TO 85.
OVERNIGHT LOWS 58 TO 63.

&&

.AVIATION /04Z FRIDAY THROUGH WEDNESDAY/...
AS OF 200 AM SATURDAY...

HANNA IS VERY CLOSE TO MAKING LANDFALL NEAR THE MYRTLE BEACH SC.
HANNA IS EXPECTED TO TRACK QUICKLY NORTH/NORTHEAST THROUGH THE
COASTAL PLAIN THROUGH 15Z. WIDESPREAD LIFR CEILINGS WILL CONTINUE
THROUGH MID TO LATE MORNING...WITH VISIBILITY RESTRICTIONS
RESTRICTED TO IFR IN THE HEAVIER RAIN BANDS. HIGH WINDS RANGING FROM
WIND GUSTS AS STRONG AS 40KTS AT FAY AND RWI TO 25 KNOTS AT GSO AND
INT WILL BE OF CONCERN AS WELL.

CONDITIONS WILL QUICKLY IMPROVE TO VFR FROM SOUTH TO NORTH BY
MIDDAY...AS HANNA QUICKLY LIFTS NORTH OF THE AREA.

MOSTLY VFR CONDITIONS FORECAST FROM SATURDAY NIGHT THROUGH MONDAY
NIGHT WITH EXCEPTION OF EARLY MORNING FOG RISK.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING FROM 11 PM THIS EVENING TO 12 PM EDT
SATURDAY FOR NCZ042-077-078-085-086-088-089.
FLASH FLOOD WATCH FROM 11 PM EDT THIS EVENING THROUGH SATURDAY
AFTERNOON FOR NCZ007>011-021>028-038>043-073>078-083>086-088-
089.
WIND ADVISORY FROM 11 PM THIS EVENING TO 12 PM EDT SATURDAY
FOR NCZ074>076-083-084.
HIGH WIND WARNING FROM 11 PM THIS EVENING TO 4 PM EDT SATURDAY
FOR NCZ010-011-026>028-041-043.
WIND ADVISORY FROM 11 PM THIS EVENING TO 4 PM EDT SATURDAY FOR
NCZ007>009-024-025-040.

&&

SYNOPSIS...BADGETT
NEAR TERM...HARTFIELD
SHORT TERM...RLH
LONG TERM...RLH
AVIATION...BADGETT
Hazardous weather outlook, Sep 5, 3:49 PM EDT, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
349 PM EDT FRI SEP 5 2008

NCZ021>023-038-039-073-062000-
FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY-
349 PM EDT FRI SEP 5 2008

...FLASH FLOOD WATCH IN EFFECT FROM 11 PM EDT THIS EVENING THROUGH
SATURDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

FORMAL SKYWARN SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT.
SPOTTERS SHOULD STAY TUNED AND REPORT ANY SIGNIFICANT WEATHER
INCLUDING FLOODING.

NCZ074>076-083-084-062000-
MONTGOMERY-MOORE-LEE-ANSON-RICHMOND-
349 PM EDT FRI SEP 5 2008

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 12 PM EDT
SATURDAY...
...FLASH FLOOD WATCH IN EFFECT FROM 11 PM EDT THIS EVENING THROUGH
SATURDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

FORMAL SKYWARN SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT.
SPOTTERS SHOULD STAY TUNED AND REPORT ANY SIGNIFICANT WEATHER
INCLUDING FLOODING.

NCZ007>009-024-025-040-062000-
PERSON-GRANVILLE-VANCE-ORANGE-DURHAM-CHATHAM-
349 PM EDT FRI SEP 5 2008

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 4 PM EDT
SATURDAY...
...FLASH FLOOD WATCH IN EFFECT FROM 11 PM EDT THIS EVENING THROUGH
SATURDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

FORMAL SKYWARN SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT.
SPOTTERS SHOULD STAY TUNED AND REPORT ANY SIGNIFICANT WEATHER
INCLUDING FLOODING.

NCZ042-077-078-085-086-088-089-062000-
JOHNSTON-HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
349 PM EDT FRI SEP 5 2008

...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 12 PM EDT
SATURDAY...
...FLASH FLOOD WATCH IN EFFECT FROM 11 PM EDT THIS EVENING THROUGH
SATURDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   FLASH FLOOD WATCH.

IN ADDITION...ISOLATED TORNADOES ARE POSSIBLE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   FLASH FLOOD WATCH.

IN ADDITION...ISOLATED TORNADOES ARE POSSIBLE SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

FORMAL SKYWARN SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT.
SPOTTERS SHOULD STAY TUNED AND REPORT ANY SIGNIFICANT WEATHER
INCLUDING FLOODING.

NCZ010-011-026>028-041-043-062000-
WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-WILSON-
349 PM EDT FRI SEP 5 2008

...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 4 PM EDT
SATURDAY...
...FLASH FLOOD WATCH IN EFFECT FROM 11 PM EDT THIS EVENING THROUGH
SATURDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   FLASH FLOOD WATCH.

IN ADDITION...ISOLATED TORNADOES ARE POSSIBLE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   FLASH FLOOD WATCH.

IN ADDITION...ISOLATED TORNADOES ARE POSSIBLE SATURDAY MORNING AND
POSSIBLY INTO EARLY SATURDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

FORMAL SKYWARN SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT.
SPOTTERS SHOULD STAY TUNED AND REPORT ANY SIGNIFICANT WEATHER
INCLUDING FLOODING.

DJF

In the hours before

Special weather statement, Sep 5, 9:10 PM EDT, 5 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
910 PM EDT FRI SEP 5 2008

NCZ088-089-060215-
CUMBERLAND-SAMPSON-
910 PM EDT FRI SEP 5 2008

...STRONG RAIN BANDS MOVING INTO SAMPSON AND CUMBERLAND COUNTIES...

STRONG RAIN BANDS ASSOCIATED WITH TROPICAL STORM HANNA WILL MOVE
WEST AT 50 MPH INTO SAMPSON COUNTY THROUGH 945 PM. VERY HEAVY RAIN
AND GUSTY WINDS TO 40 MPH ARE LIKELY FROM HARRELLS AND IVANHOE TO
GARLAND AND CLINTON FOR A PERIOD OF 20 TO 30 MINUTES. RAINFALL RATES
OF AROUND 1 INCH IN 30 MINUTES WILL OCCUR.

THIS BAND WILL ALSO AFFECT PORTIONS OF NORTHERN SAMPSON AND
CUMBERLAND COUNTIES BETWEEN 930 PM AND 1000 PM.

REMEMBER NEVER TO DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

BADGETT
Special weather statement, Sep 5, 10:33 PM EDT, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1033 PM EDT FRI SEP 5 2008

NCZ010-011-026>028-041>043-075>078-084>086-088-089-060430-
CUMBERLAND-EDGECOMBE-FRANKLIN-HALIFAX-HARNETT-HOKE-JOHNSTON-LEE-
MOORE-NASH-RICHMOND-SAMPSON-SCOTLAND-WAKE-WARREN-WAYNE-WILSON-
1033 PM EDT FRI SEP 5 2008

...BANDS OF HEAVY RAIN MOVING NORTHWESTWARD THROUGH THE COASTAL
PLAIN INTO THE SANDHILLS AND SOUTHEAST PIEDMONT...

BANDS OF HEAVY RAIN WERE OVERSPREADING THE REGION FROM THE SOUTHEAST
AS OF 1033 PM. THE LEADING BAND OF HEAVY RAIN EXTENDED FROM
FAYETTEVILLE AND BENSON TO GOLDSBORO... MOVING NORTHWEST AT 40 MPH.
RAINFALL RATES OF NEARLY 1.5 INCHES PER HOUR WERE OCCURRING WITH
THIS BAND. THE HEAVY RAIN WILL REACH NEAR LAURINBURG... RAEFORD...
LILLINGTON... CLAYTON... AND WILSON BY AROUND 1100 PM. THE HEAVY
RAIN WILL LIKELY REACH SOUTHERN PINES... SANFORD... RALEIGH... AND
ROCKY MOUNT BETWEEN 1100 PM AND 1130 PM.

ADDITIONAL HEAVY RAIN WILL OVERSPREAD THE REGION AFTER THIS INITIAL
RAIN BAND.

BE PREPARED TO TAKE ACTION IF A FLASH FLOOD WARNING IS ISSUED OR IF
FLOODING IS OBSERVED.

BADGETT
Special weather statement, Sep 6, 12:13 AM EDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1213 AM EDT SAT SEP 6 2008

NCZ010-011-026>028-041>043-075>078-084>086-088-089-060630-
CUMBERLAND-EDGECOMBE-FRANKLIN-HALIFAX-HARNETT-HOKE-JOHNSTON-LEE-
MOORE-NASH-RICHMOND-SAMPSON-SCOTLAND-WAKE-WARREN-WAYNE-WILSON-
1213 AM EDT SAT SEP 6 2008

...BANDS OF HEAVY RAIN MOVING NORTHWESTWARD THROUGH THE COASTAL
PLAIN... SANDHILLS... AND CENTRAL AND EASTERN PIEDMONT...

BANDS OF HEAVY RAIN WERE OVERSPREADING THE REGION FROM THE SOUTHEAST
AS OF 1213 AM. THE LEADING BAND OF HEAVY RAIN EXTENDED FROM NEAR
WADESBORO AND SOUTHERN PINES TO NEAR DURHAM AND HENDERSON... MOVING
NORTHWEST AT 40 MPH. RAINFALL RATES OF NEARLY 1.5 TO 2.0 INCHES PER
HOUR WERE OCCURRING WITH THIS BAND. THE LEADING BAND OF HEAVY RAIN
WILL REACH NEAR ALBEMARLE... TROY... SEAGROVE... BURLINGTON AND
ROXBORO BETWEEN 100 AM AND 130 AM.

ADDITIONAL HEAVY RAIN BANDS WILL OVERSPREAD THE REGION AFTER THIS
INITIAL RAIN BAND... WITH RAINFALL RATES IN THE 2 TO 3 INCH PER HOUR
RANGE. THIS WILL LIKELY PROMPT FLASH FLOOD WARNINGS.

BE PREPARED TO TAKE ACTION IF A FLASH FLOOD WARNING IS ISSUED OR IF
FLOODING IS OBSERVED.

BADGETT

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 1:31 AM EDTFlash Flood WarningRAHCumberland, Harnett, Johnston, Sampson, Wake6 hr
Sep 6, 1:45 AM EDTFlash Flood WarningRAHHoke, Lee, Moore, Richmond, Scotland6 hr
Sep 6, 4:53 AM EDTFlash Flood WarningRAHEdgecombe, Halifax, Nash, Wayne, Wilson6 hr
Sep 6, 5:04 AM EDTFlash Flood WarningRAHAlamance, Guilford, Montgomery, Randolph4 hr
Sep 6, 7:27 AM EDTFlash Flood WarningRAHCumberland, Harnett, Johnston, Lee, Moore, Wake3 hr
Sep 6, 7:33 AM EDTAreal Flood AdvisoryRAHRichmond, Sampson, Scotland117 min
Sep 6, 8:28 AM EDTFlash Flood WarningRAHChatham, Durham, Orange3 hr
Sep 6, 8:33 AM EDTFlash Flood WarningRAHFranklin, Granville, Person, Vance, Warren3 hr
Sep 6, 9:04 AM EDTRiver Flood WarningRAHWake14 hr
Sep 6, 9:12 AM EDTRiver Flood WarningRAHCumberland3 days
Sep 6, 10:10 AM EDTFlash Flood WarningRAHCumberland, Harnett, Johnston, Lee, Moore, Wake110 min
Sep 6, 11:11 AM EDTRiver Flood WarningRAHCumberland34 hr
Sep 6, 11:14 AM EDTRiver Flood WarningRAHJohnston29 hr
Sep 6, 11:19 AM EDTRiver Flood WarningRAHJohnston48 hr
Sep 6, 11:37 AM EDTRiver Flood WarningRAHChatham18 hr
Sep 6, 12:41 PM EDTAreal Flood WarningRAHCumberland, Durham, Edgecombe, Franklin, Granville, Halifax and 8 more3 hr
Sep 6, 3:50 PM EDTAreal Flood WarningRAHHarnett2 hr

Nearby

Flash Flood Warnings in North Carolina, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.